Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some results on expansive mappings

Author: Richard K. Williams
Journal: Proc. Amer. Math. Soc. 26 (1970), 655-663
MSC: Primary 54.82
MathSciNet review: 0266186
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, expansive mappings are seen as generalizations of expansive homeomorphisms, and known theorems are generalized. The nonexistence of expansive functions on the open unit interval is proven, and a new example of an expansive homeomorphism on the open unit disk is given. Finally, a method for constructing expansive homeomorphisms from expansive mappings is given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.82

Retrieve articles in all journals with MSC: 54.82

Additional Information

Keywords: Expansive function, expansive mapping, expansive homeomorphism, orbit, iterates, asymptotic points
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society